MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY; CURETTE

SYMMETRY SURGICAL INC SYMMETRY; CURETTE
Catalog Number 61-0380
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The part is being returned for evaluation but has not been received yet.There has been a total of (b)(4) sold of this product since 2012 with no additional complaints recorded.A follow up report will be submitted once the product is evaluated.
 
Event or Problem Description
The customer alleged that during the procedure, the surgeon was drilling with a midas rex drill.Post drilling, the curette was being used in the area when it sheared.A piece of the currette fell into the patient.The piece was removed with no further affect on the patient.
 
Additional Manufacturer Narrative
Per the lot number on the device, this item was sold to the distribution center in (b)(6) 2018.It is unknown when the distributor sold the device to the end user.The returned device was checked for proper material and hardness.Both readings were found to be within conformance per the product specifications and intended use.Upon evaluating the returned instrument the small curette end was confirmed to be broken off.The piece that broke off was not returned with the device.There appeared to be signs of stress around the break that is indicitive of excessive force on the device.It can be determined from the evaluation that the damage was most likely the result of use not per the intended use of the device.This is an isolated event and no further actions are required.This can be seen as a the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions a follow up report will be submitted.

Brand Name
SYMMETRY
Common Device Name
CURETTE
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key10985144
Report Number3007208013-2020-00037
Device Sequence Number3595135
Product Code HTF
UDI-Device Identifier00887482113875
UDI-Public00887482113875
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number61-0380
Device Lot Number040217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1